Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 67, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 27, 2023, 8:59 PM EDT for Dare County, North Carolina. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2023, 8:59 PM EDT (00:59 UTC)
- Expired
- Sep 28, 2023, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WHUS42 KMHX 280059
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
859 PM EDT Wed Sep 27 2023
NCZ203-205-281430-
/O.CAN.KMHX.SU.Y.0013.000000T0000Z-230928T0100Z/
/O.NEW.KMHX.BH.S.0067.230928T0059Z-230929T0000Z/
/O.EXT.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
Northern Outer Banks-Hatteras Island-
859 PM EDT Wed Sep 27 2023
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 PM EDT
THURSDAY...
...HIGH SURF ADVISORY IS CANCELLED...
* WHAT...For the Beach Hazards Statement, dangerous rip currents
and large breaking waves in the surf zone. For the Coastal Flood
Advisory, up to one to two feet of inundation above ground
level in low- lying areas near shorelines and tidal waterways.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Beach Hazards Statement, through Thursday
evening. For the Coastal Flood Advisory, until 10 PM EDT
Thursday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways. A
few road closures will be possible. Rip currents can sweep even
the best swimmers away from shore into deeper water. Dangerous
shore break can throw a swimmer or surfer head first into the
bottom causing neck and back injuries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/07 PM 6.4 2.7 2.1 8 Moderate
28/07 AM 6.1 2.4 1.9 7 Moderate
28/07 PM 5.8 2.1 1.5 6-7 Minor
29/08 AM 5.7 2.0 1.2 5 Minor
29/08 PM 5.4 1.7 1.2 5 None
30/09 AM 6.0 2.3 1.4 5 Moderate
&&
$$
NCZ195-196-199-281430-
/O.EXT.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
West Carteret-East Carteret-Coastal Onslow-
859 PM EDT Wed Sep 27 2023
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 PM EDT
THURSDAY...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 10 PM EDT Thursday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/07 PM 5.6 -0.2 1.7 1 Moderate
28/07 AM 5.2 -0.6 1.7 1 Minor
28/08 PM 5.4 -0.4 1.5 1 Minor
29/08 AM 5.3 -0.5 1.5 0-1 Minor
29/09 PM 5.1 -0.7 1.3 0-1 Minor
30/09 AM 5.3 -0.5 1.2 1 Minor
&&
$$2 follow-up statements
199
WHUS42 KMHX 280930
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
530 AM EDT Thu Sep 28 2023
NCZ203-205-282130-
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
/O.CON.KMHX.BH.S.0067.000000T0000Z-230929T0000Z/
Northern Outer Banks-Hatteras Island-
530 AM EDT Thu Sep 28 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING NORTH OF CAPE HATTERAS...
* WHAT...For the Coastal Flood Advisory, up to one to two feet of
inundation above ground level in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards Statement,
dangerous rip currents and large breaking waves in the surf
zone.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 10 PM EDT this
evening. For the Beach Hazards Statement, through this evening.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways. A
few road closures will be possible. Rip currents can sweep even
the best swimmers away from shore into deeper water. Dangerous
shore break can throw a swimmer or surfer head first into the
bottom causing neck and back injuries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/07 AM 6.1 2.4 1.9 7 Moderate
28/07 PM 5.8 2.1 1.5 6 Minor
29/07 AM 5.6 1.9 1.3 3-5 Minor
29/08 PM 5.4 1.7 1.2 3 None
30/08 AM 5.6 1.9 1.1 3 Minor
30/09 PM 5.7 2.0 1.7 3 Minor
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/06 AM 2.5 1.3 1.6 3 Minor
28/08 PM 2.1 0.9 1.0 1-2 None
29/08 AM 2.2 1.0 1.1 2 None
29/09 PM 2.2 1.0 1.2 2 None
30/08 AM 2.3 1.1 1.2 2 None
30/09 PM 2.3 1.1 1.3 2 None
&&
$$
NCZ195-196-199-282130-
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
West Carteret-East Carteret-Coastal Onslow-
530 AM EDT Thu Sep 28 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Up to 1 foot of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in an elevated threat of property damage. Some roads
and low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/07 AM 5.4 -0.4 1.9 1 Minor
28/08 PM 5.4 -0.4 1.5 1 Minor
29/08 AM 5.3 -0.5 1.5 1 Minor
29/09 PM 5.1 -0.7 1.3 1 Minor
30/09 AM 5.3 -0.5 1.2 1 Minor
30/09 PM 4.9 -0.9 1.4 1 None
&&
$$
Martin410
WHUS42 KMHX 290011
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
811 PM EDT Thu Sep 28 2023
NCZ203-205-291215-
/O.EXP.KMHX.BH.S.0067.000000T0000Z-230929T0000Z/
/O.NEW.KMHX.BH.S.0068.230929T1100Z-230930T0000Z/
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
Northern Outer Banks-Hatteras Island-
811 PM EDT Thu Sep 28 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
* WHAT...For the Coastal Flood Advisory, up to one to two feet of
inundation above ground level in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards Statement,
dangerous rip currents and large breaking waves expected in the
surf zone.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 10 PM EDT this
evening. For the Beach Hazards Statement, from 7 AM EDT Friday
through Friday evening.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding. Rip currents can sweep even the best swimmers away
from shore into deeper water. Dangerous shore break can throw a
swimmer or surfer head first into the bottom causing neck and
back injuries.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 2 pm tomorrow afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/07 PM 5.8 2.1 1.5 6 Minor
29/08 AM 5.7 2.0 1.2 3-5 Minor
29/08 PM 5.3 1.6 1.1 3 None
30/08 AM 5.9 2.2 1.4 3 Minor
30/09 PM 5.9 2.2 1.9 3 Minor
01/09 AM 7.0 3.3 2.3 4-5 Major
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/06 PM 2.3 1.1 1.4 1-2 None
29/09 AM 2.1 0.9 1.0 2 None
29/09 PM 2.2 1.0 1.2 2 None
30/09 AM 2.5 1.3 1.4 2 Minor
30/10 PM 2.5 1.3 1.5 2 Minor
01/10 AM 2.6 1.4 1.4 3 Minor
&&
$$
NCZ195-196-199-290200-
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
West Carteret-East Carteret-Coastal Onslow-
811 PM EDT Thu Sep 28 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Up to 1 foot of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage. Flooding
will extend inland from the waterfront threatening some homes
and businesses. Numerous road closures and flooding of vehicles
will be possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/08 PM 5.7 -0.1 1.8 1 Moderate
29/08 AM 5.4 -0.4 1.6 1 Minor
29/09 PM 5.1 -0.7 1.3 1 Minor
30/09 AM 5.4 -0.4 1.3 1 Minor
30/09 PM 4.9 -0.9 1.4 1 None
01/10 AM 5.7 -0.1 1.6 1 Moderate
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 7:20 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 27, 7:20 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
720 PM EDT Wed Sep 27 2023
.SYNOPSIS...
Low pressure will slide south along the Eastern NC Coast
through tonight. High pressure then builds in for the remainder
of the week, with coastal troughing offshore.
&&
.NEAR TERM /Through Tonight/...
As of 720 PM Wed...No changes needed with eve update.
Prev disc... As of 3:30 PM Wednesday...The offshore low has
strengthened and moved further south over the past several hours
and is now parallel to Cape Hatteras. The strong pressure
gradient between this surface low and ridging from the north
will continue causing strong northeast winds through the period
(gusts to 15 mph along the coastal plain and closer to 20 mph
along the coast and OBX). With the only source of surface
forcing being the offshore low, there is a sharp precip gradient
between the eastern and western half of the CWA. Slight chance
to chance PoPs mainly east of HWY 17 will continue through the
period with the possibility of a few rumbles of thunder right
along the coast where instability is greatest (~500 J/kg).
Confidence in enough instability to generate thunder is low
given the persistent cloud cover we've had today and will
continue to have through the night. Overnight lows will be
similar to last night with low 60s along the coastal plain and
near 70 along the water.
&&
.SHORT TERM /THURSDAY/...
As of 3:30 PM Wednesday...The offshore low will drift slightly
west back towards our coast and will serve as the forcing
mechanism for showers. Similarly to the near term, PoPs are
restricted to the eastern half of the CWA with the highest PoPs
near the coast. Again, a few rumbles of thunder are possible
given a plume of instability along the Pamlico Sound and
eastward onto the coastal waters, but confidence is low given
the forecast of broken to overcast skies through the day. Highs
will be around the same or just a couple of degrees warmer (low
70s coastal plain/upper 70s coast).
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 3 AM Wed... The general pattern over the Carolinas
through the weekend and into next week will be denoted by broad
upper level troughing over the Eastern Seaboard while at the
surface, a coastal trough with several weak areas of low
pressure remain off the coast. At the same time, high pressure
remains wedged into the Carolinas bringing a dry and stable
airmass to the Coastal Plain. This will promote a rather
stagnant weather pattern over the next few days.
Thu and Fri... Upper level trough over the Great Lakes on Thursday
pushes E'wards into the Northeastern CONUS on Friday. Associated mid
level trough also pushes into the Eastern Seaboard during this
timeframe. At the surface, ridge of high pressure continues to wedge
down into the Carolinas and Southeast while a weak low and
associated coastal trough remain offshore slipping just far
enough east to allow NE'rly winds to decrease slightly Thurs
and Fri. Surface ridge of high pressure moves little bringing
a stable and slightly direr airmass to the Coastal Plain while
slightly higher moisture content remains relegated to areas
along and east of Hwy 17 into this weekend. With guidance
trending slightly drier on Thurs and Fri capped max PoP's at 35%
with the highest PoP's along the coast and offshore. Even with
this drier air in place, enough low and mid level moisture will
be in place for widespread cloud cover and below normal temps
across ENC.
Sat into midweek next week...Previously mentioned upper trough
continues east and pushes offshore with broad upper level troughing
quickly replacing the departing trough across the Eastern Seaboard
this weekend. This broad upper level troughing moves little
through midweek next week. At the surface, coastal trough and
associated weak lows make their closest point of approach this
weekend promoting another bout of gusty NE'rly winds.
The surface trough and weak lows then slowly push E'wards early
next week as ridge of high pressure builds into the Mid-
Atlantic. This should allow NE'rly winds to once again decrease
and further dry the atmospheric column out across ENC resulting
in even lower chances for precip along the coast. As a matter
of fact, have taken precip out of the forecast from Tuesday
onward. Continue to expect below avg temps through the weekend.
Temps look to rebound closer to average by early next week as
ridging builds overhead.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 720 PM Wednesday...Low clouds, wind gusts to 15 kt, and
ocnl light spinkles or drizzle are the story for this TAF
period. At least MVFR CIGs are expected through the period with
further drops to IFR possible at times overnight. Have limited
to TEMPO IFR cigs due to some uncertainty still. No impactful
restrictions to vsby due to the light ocnl precip, so have left
rain out of the fcst though periods of light drizzle or
sprinkles are possible throughout the TAF pd.
LONG TERM /Thursday through Sunday/...
As of 3 AM Wed... No significant changes to the forecast
thinking, as we are expecting primarily VFR conditions through
the period with just some mid level clouds over ENC through
the weekend. Will still have a chance for some showers and some
sub-VFR conditions along and E of Hwy 17 through this weekend
especially along the coast and OBX. Elevated NE'rly winds will
persist through the weekend before easing as the pressure
gradient relaxes.
&&
.MARINE...
SHORT TERM /through Thursday/...As of 3:30 PM Wednesday...Unfavorable
marine conditions continue through the period given strong NE
winds and building seas. SCAs are in effect for all waters
besides the inland rivers due to 25-30 kt gusts and/or 6ft+
seas. Currently, the northern waters are experiencing 8-10 ft
seas and the southern and central waters will continue to build
to 8-9 ft over the next few hours. Winds start to die down
tomorrow afternoon and should be below SCA criteria across all
the waters by tomorrow evening, but the seas will stay elevated
through the period.
LONG TERM /Thursday night through Sunday/...
As of 3 AM Wed... Previously elevated NE'rly winds across our
waters will begin to ease as the pressure gradient briefly
relaxes between ridging to our west and troughing to our east.
Even with this decrease, NE'rly winds will only fall to 10-15
kts with gusts up near 20 kts from the earlier 20-25 kt speeds
on Wed. This should end all small craft advisories across our
inland sounds by Thursday morning, though all of our coastal
waters will continue to hold on to their SCA's Thursday morning
as seas remain above 6 ft with the highest seas of 6-8 ft being
found along the coastal waters north of Hatteras Island. Winds
will generally remain around 10-15 kts coming from the NE
through Friday afternoon allowing seas along our southern waters
up to Ocracoke Inlet to fall to 2-5 ft ending SCA's here
Thursday evening while seas remain around 6-8 ft north of
Ocracoke Inlet. The next surge of N'rly winds then quickly
pushes down across ENC Friday evening into the weekend once
again bringing widespread SCA's to all waters but the inland
rivers with 15-25 kt winds and 6+ ft seas forecast as the
pressure gradient once again tightens between troughing to the
east and ridging to the west.
&&
.TIDES/COASTAL FLOODING...
As of 7 AM Wed... No significant changes to the coastal
flooding threat today as long fetch northeasterly flow will
continue to impact coastal waters, with steady winds of 20-25
kts with higher gusts. This will usher high swell along the
beaches north of Cape Hatteras, and in combination with king
tides lasting into the beginning of next week, ocean overwash is
possible, especially during the high tides. Up to 1 to 2 feet
of inundation above ground level is possible in areas with
vulnerable or no dune structure. A Coastal Flood Advisory is in
effect to cover this threat.
Tides will increase further for tonight's high tide cycle, and
though not explicitly stated, may come close to coastal flood
warning threshold. Kept the Northern Outer Banks at a Coastal
Flood Advisory for now, but a short fuse upgrade to a warning
may become needed this afternoon if confidence were to increase.
However, based on conditions with the high tide this morning, it
appears the advisory is still the best course of action for now.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 9 PM EDT this evening for NCZ195-
196-199.
Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203>205.
Coastal Flood Advisory until 9 AM EDT Thursday for NCZ203-205.
High Surf Advisory until 9 PM EDT this evening for NCZ203-205.
MARINE...Small Craft Advisory until 11 AM EDT Thursday for AMZ131-135-
230-231.
Small Craft Advisory until 7 PM EDT Monday for AMZ150-152-154.
Small Craft Advisory until 8 PM EDT Thursday for AMZ156.
Small Craft Advisory until 7 PM EDT Thursday for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...TL/OJC
SHORT TERM...OJC
LONG TERM...RCF
AVIATION...TL/RCF
MARINE...RCF/OJC
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 27, 11:29 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1129 AM EDT Wed Sep 27 2023 NCZ029-044>047-079>081-090>092-094-193-194-198-281530- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 1129 AM EDT Wed Sep 27 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-281530- Hatteras Island- 1129 AM EDT Wed Sep 27 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-281530- Ocracoke Island- 1129 AM EDT Wed Sep 27 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-281530- Northern Outer Banks- 1129 AM EDT Wed Sep 27 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-281530- East Carteret- 1129 AM EDT Wed Sep 27 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-281530- West Carteret-Coastal Onslow- 1129 AM EDT Wed Sep 27 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.